Vitamin B3 and the niacin flush

Niacin flush, what is it?

After hearing about the “niacin flush” I wanted to find out more about it, and where better than to look online. After a short time I can across a website site by Dr Andrew Saul, in this was a fascinating article by Dr Abram Hoffer. In short, Dr Andrew Saul wrote a book about vitamin B3 called Niacin: The Real Story, co-written with Dr Abram Hoffer. The book details the early work of Dr Abram Hoffer in which he used niacin for schizophrenia patients and as an cholesterol treatment with great success, amazing indeed.

So getting back to the main point, niacin dilates blood vessels encouraging an increase of blood flow and creates what we call a niacin flush in the form of a warm feeling and normally followed with blushing skin. It is this sensation that confuses people, Dr Abram Hoffer comments: "With larger initial doses, the flush is more pronounced and lasts longer," says Dr. Hoffer. "But with each additional dose, the intensity of the flush decreases and in most patients becomes a minor nuisance rather than an irritant. Niacin should always be taken immediately after finishing ones meal." "Most people flush at the beginning and gradually get adapted to it unless they stop for a few days and then resume it. A few cannot ever get used to it, and they take the no-flush preparations. But the intensity of the flush is very variable. Generally people who need it the most flush the least. That includes arthritics, schizophrenics, and elderly people with cardiovascular problems. Some schizophrenics do not flush until they get well and then they do. But the presence of the flush or its intensity cannot be uniquely used measure the need as there are too many variables such as food in the stomach, whether the drink with it is hot or cold, the kind of food, other medication. Antipsychotics reduce the intensity of the flush as do aspirin and antihistamines.”

Ref: http://www.doctoryourself.com/niacinreviews.html

Leave a Reply
Payment Logo
Sitemap© 2019 Health Leads UK Ltd.